Re: Nausea -- Not Medicine Induced
I also have sudden bouts of severe nausea accompanied by severe cramping. Also have a tingling feeling in my low back/buttock area. Then I start having several bouts of loose stool. Also feel like I may pass out. Blood pressure goes up very high. I immediately take Phenergan and Xanax and USUALLY within an hour I am feeling better. Not as well as before,but better. Then it seems it takes alot out of me and for the next week I feel weak and just not well.
Background: 4 years ago started having severe pain in back,legs and feet. Worse upon awakening. Primary doc thought it could be ALS so sent me to a Rheumy. Had an extremely elevated ANA,high CRP & high ESR. She said I did not have fibro,als,ms,lupus,ect. NO DIAGNOSIS. She said the elevated ANA could be cancer related so sent me BACK to my primary. He did PAP,mammogram ect.-nothing showed. He sent me to a neurologist for an EMG which showed nerve damage in my legs. He disagreed with the rheumy and said there was NO WAY I could have that high of an ANA without it being some type of autoimmune disorder. So he referred me to another rheumy at a major facility whom did diagnose Fibro. Then I was referred to a neuro surgeon and had a spinal fusion of the L4-5,S1-2. The discs were actually removed and bone from my hip inserted,with a cage to hold it. During the next year,I saw no improvement in the pain level-still on high narcotics and in pain and also started having what I call "spells". I'll feel fine then all of a sudden get this severe tingling feeling in my sacral area,then nausea,stomach cramping,immediate loose stools and a feeling like I am going to pass out. It is horrible & a "doom & gloom feeling". 1 year post op,after having several of these spells, I ended up in ER and went into seizures & put into intensive care. Before the back surgery I NEVER had problems with nausea,my stomach ect. and had been on narcotics before the surgery,with no symptoms. I was scoped from head to toe-they could find nothing. I felt like I was dying. Did not feel much better when discharged. So, I called my surgeons (in another town),& told them my symptoms. They felt I may be having a reaction to the cage around my fusion. The next week, they removed it. It has been over 1 year since that-still having severe low back,leg & feet pain along with these "spells" and at times wake up with muscle spasms in my low back that are excruciating for about 15 minutes. Another new developement is having extreme pain after any dental procedure and have also been diagnosed with myofascial pain symdrome.
I am on Paxil,Tenormin,Duragesic 25 mcg-change every 2 days,Vicodin as needed, Neurontin as needed,Tegretol as needed,Phenergan as needed and Xanax as needed.
It has been a long, depressing 4 years. I was a full time registered nurse-loved my job. Had almost perfect attendence for 12 years. I was never a sickly person. Was only on the Paxil at the time all this occured. Have not worked for the past 4 years now and sure miss it. Also my work long term disability company,UNUM, cut off my benefits in Oct. after doing secret surveilence on me in which they took pictures of me on a riding lawn mower(I had told them all along I was able to use the riding mower at times for short periods). They tried to pressure my primary doc to say I was able to return to work,which he wouldn't. So then they said that their doctor reviewed my records and felt I could return to work(never saw me)! So now I have no income. I have been turned down twice for social security & am awaiting a hearing. I probably have another year until I have the hearing & get the answer to that. I am fortunate that I have a husband bringing in an income. I can't imagine the single people going through this!
Sorry this is so long. I have been fighting this nausea the past 3-4 days & felt I needed to respond. My personal feeling is that it is nerve related in the lower spine-but nothing shows down there on the MRI.
I go to see a pain management doc on the 14th. I hope he can give some answers to give some relief.
I am so thankful for this board and knowing there ARE other people out there going through the same thing,that understand.
Hope you find answers also!